EconPapers    
Economics at your fingertips  
 

Locally adaptive fitting of semiparametric models to nonstationary time series

Rainer Dahlhaus () and Michael H. Neumann

Stochastic Processes and their Applications, 2001, vol. 91, issue 2, 277-308

Abstract: We fit a class of semiparametric models to a nonstationary process. This class is parametrized by a mean function [mu](·) and a p-dimensional function [theta](·)=([theta](1)(·),...,[theta](p)(·))' that parametrizes the time-varying spectral density f[theta](·)([lambda]). Whereas the mean function is estimated by a usual kernel estimator, each component of [theta](·) is estimated by a nonlinear wavelet method. According to a truncated wavelet series expansion of [theta](i)(·), we define empirical versions of the corresponding wavelet coefficients by minimizing an empirical version of the Kullback-Leibler distance. In the main smoothing step, we perform nonlinear thresholding on these coefficients, which finally provides a locally adaptive estimator of [theta](i)(·). This method is fully automatic and adapts to different smoothness classes. It is shown that usual rates of convergence in Besov smoothness classes are attained up to a logarithmic factor.

Keywords: Locally; stationary; processes; Nonlinear; thresholding; Nonparametric; curve; estimation; Preperiodogram; Time; series; Wavelet; estimators (search for similar items in EconPapers)
Date: 2001
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304-4149(00)00060-0
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:91:y:2001:i:2:p:277-308

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:spapps:v:91:y:2001:i:2:p:277-308